Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Fort Worth, TX

March 2, 2000Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 4:06 AM CST for Stephens County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 4:06 AM CST (10:06 UTC)
Expired
Mar 2, 2000, 5:00 AM CST
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stephens County, TX

What was reported inside it

TimeReportWhereRemark
Mar 2, 4:15 AM CSTHail 1Breckenridge, TXThis storm moved east northeast from Shackelford county across Breckenridge, decreasing near Ivan about 0500C. Large hail may have fallen near Ivan.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 021006
SVRFTW
TXC429-021100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEPHENS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 AM CST

* AT 404 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BRECKENRIDGE...MOVING 
  NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BRECKENRIDGE

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRECKENRIDGE AROUND 415 AM CST

DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3288 9908 3258 9909 3266 9860 3295 9858

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:45 AM CST, 21 minutes earlier.

Area forecast discussion, Mar 2, 3:45 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CST THU MAR 2 2000

SURFACE WARM FRONT ALONG A LUFKIN...WACO...TO ABILENE LINE THIS
MORNING. DEWPOINTS FURTHER SOUTH CONTINUE TO CLIMB THROUGH THE 60S.
AS THE H850 JET DEVELOPS THIS MORNING...WARM FRONT WILL CONTINUE TO
PUSH TOWARD THE RED RIVER VALLEY. DRY LINE REMAINS POISED FROM
EASTERN NEW MEXICO SOUTH TOWARD THE BIG BEND VALLEY. THIS BOUNDARY
WILL BEGIN TO MOVE EASTWARD BY MIDDAY AS THE UPPER LOW OVER THE
SOUTHERN ROCKIES BEGINS TO LIFT NORTHEAST. THESE TWO BOUNDARIES WILL
LIKELY PRODUCE A TRIPLE POINT OVER THE REGION BY LATE THIS AFTERNOON
OR EARLY EVENING.

STEEP MID LEVEL LAPSE RATES...CAPES APPROACHING 1500+ J/KG...AND
LI'S OF -2 TO -4 WILL TEAM OVER NORTH CENTRAL TEXAS DURING THE
AFTERNOON HOURS. VERTICAL WIND PROFILE ALREADY INDICATING GOOD
SHEARS AND HODOGRAPHS WILL ONLY IMPROVE AS THE UPPER TROUGH BECOMES
MORE NEGATIVELY TILTED BY EVENING. THE UPPER LEVEL WIND FIELD
REMAINS STRONGLY DIFFLUENT WITH THE ARRIVAL OF COLD AIR ALOFT
EXPECTED TO COINCIDE WITH THE NOSE OF A 100 KT H250 JET MAXIMUM BY
EVENING. WILL MENTION THE POTENTIAL FOR SEVERE STORMS PER LATEST
SPC OUTLOOK FOR A SLIGHT TO MODERATE RISK. WIDESPREAD CONVECTION
EXPECTED OVER NORTH CENTRAL AND NORTHEAST PARTS WITH SCATTERED TO
NUMEROUS THUNDERSTORMS DEVELOPING INTO MORE OF A SQUALL LINE
FURTHER SOUTH.

Q-VECTORS INDICATE MOST OF THE CONVERGENCE WILL BE OVER MAINLY
EAST TEXAS BY MIDNIGHT. WILL TEMPER POPS THIS EVENING EXTREME
WEST WITH ALL BUT THE EASTERN PORTIONS SEEING SOME BREAKS IN THE
CLOUD COVER BY DAYBREAK. WILL CARRY A LOW POP EXTREME EAST AROUND
DAYBREAK AS CONVECTION MOVES TOWARD THE TEXAS LOUISIANA BORDER AND
POINTS EAST. DECREASING CLOUDS ELSEWHERE.

IN THE EXTENDED...A MORE AMPLIFIED UPPER RIDGE OVER THE REGION
SATURDAY WILL NEGATE THE CHANCE FOR CONVECTION. THE NEXT UPPER
SYSTEM/ASSOCIATED SHORTWAVE MOVES A BIT FURTHER NORTH THAN
PREVIOUS RUNS BUT WILL CONTINUE WITH A LOW POP SUNDAY AND MONDAY
AS THE LOW LEVEL FETCH ONCE AGAIN RETURNS MOISTURE NORTHWARD.

DFW 72/54/68 871                 ACT 75/57/71 661

.FTW...CAUTION ADVISED ON AREA LAKES TODAY. t    ...48...

In the hours before

Special weather statement, Mar 1, 10:15 PM CST, 5 hours 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CST WED MAR 1 2000

NO HAZARDOUS WEATHER IS EXPECTED ACROSS NORTH TEXAS OVERNIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER WEST TEXAS OVERNIGHT...BUT ARE EXPECTED TO REMAIN WEST OF NORTH
CENTRAL TEXAS.

ON THURSDAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER
ALL OF NORTH TEXAS.  A STRONG UPPER LEVEL STORM SYSTEM WILL PUSH EAST
ACROSS NEW MEXICO INTO THE TEXAS PANHANDLE BY LATE THURSDAY.
MEANWHILE...A WARM FRONT ACROSS SOUTH TEXAS WILL MOVE NORTH.
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE WARM
FRONT. ALSO...A DRY LINE ACROSS WEST TEXAS WILL ALSO BE A FOCUS FOR
THUNDERSTORMS AS IT MOVES EAST.  LARGE HAIL AND DAMAGING WINDS ARE
THE MOST LIKELY THREATS WITH STORMS THAT DO DEVELOP. SUPERCELL
THUNDERSTORMS...ALONG WITH WITH TORNADOES ARE ALSO POSSIBLE...
ESPECIALLY ALONG THE WARM FRONT. THE GREATEST POTENTIAL FOR SEVERE
THUNDERSTORMS ACROSS NORTH CENTRAL TEXAS WILL OCCUR FROM EARLY
AFTERNOON THROUGH EARLY EVENING.

STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE
FOR ADDITIONAL INFORMATION ON THIS DEVELOPING SITUATION.

83/59

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:50 PM CSTSevere Thunderstorm WarningFWDJack40 min
Mar 2, 2:28 PM CSTSevere Thunderstorm WarningFWDJack, Wise47 min
Mar 2, 2:40 PM CSTSevere Thunderstorm WarningFWDPalo Pinto35 min
Mar 2, 3:11 PM CSTSevere Thunderstorm WarningFWDWise34 min
Mar 2, 3:15 PM CSTSevere Thunderstorm WarningFWDPalo Pinto30 min
Mar 2, 3:26 PM CSTSevere Thunderstorm WarningFWDParker49 min
Mar 2, 3:39 PM CSTSevere Thunderstorm WarningFWDWise66 min
Mar 2, 4:10 PM CSTSevere Thunderstorm WarningFWDDenton35 min
Mar 2, 4:40 PM CSTSevere Thunderstorm WarningFWDDenton65 min
Mar 2, 4:48 PM CSTSevere Thunderstorm WarningFWDParker57 min
Mar 2, 5:19 PM CSTSevere Thunderstorm WarningFWDCollin41 min
Mar 2, 5:33 PM CSTSevere Thunderstorm WarningFWDTarrant57 min
Mar 2, 5:45 PM CSTSevere Thunderstorm WarningFWDDenton45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.